MAUDE Adverse Event Report: ARTHREX, INC. RASP, TUNNEL/NOTCHPLASTY; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. RASP, TUNNEL/NOTCHPLASTY; MANUAL INSTR, GENERAL SURGICAL
Model Number RASP, TUNNEL/NOTCHPLASTY
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an ankle surgery the tip of the device broke off.All parts were retrieved from the patient.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged ar-1282 tunnel/notchplasty rasp serial/batch number (b)(6) was received for evaluation.Functional testing was not performed because the device's tip was broken off.A visual inspection revealed that the device's tip was broken off.The most likely cause of the reported and observed failure of the device is user error, specifically applying excessive side-loading on the device during use.

Brand Name
RASP, TUNNEL/NOTCHPLASTY
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20651465
Report Number1220246-2024-08493
Device Sequence Number12432667
Product Code NBH
UDI-Device Identifier00888867006997
UDI-Public(01)00888867006997(11)231215(10)43212350
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRASP, TUNNEL/NOTCHPLASTY
Device Catalogue NumberAR-1282
Device Lot Number43212350
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2024
Supplement Date Received by Manufacturer01/06/2025
Initial Report FDA Received Date11/11/2024
Supplement Report FDA Received Date01/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/15/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown